MAUDE Adverse Event Report: AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES

AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES
Model Number US354
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap inc.That a monopolar cable w/lg pin, 10 feet (part # us354) was used during a procedure on an unspecified date.According to the complainant the cord sparked during the procedure.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Investigation results: visual inspection observed that the male plug was entirely separated from the wire at the end connecting to the generator.Cutting away a small section of cord revealed that the copper wires were kinked and strained in the area of failure.The overall appearance of the cord suggests the cord has been heavily used.Given the visible condition of the cord and the location of the failure, it is highly likely that the defect condition is the result of misuse.Most likely, the cord was removed from the generator incorrectly.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
HIGH FREQUENCY ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley, pa 18034
GM  18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key16994710
Report Number2916714-2023-00059
Device Sequence Number11607377
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown